Thunderstorm Wind, Weston
- When
- June 4, 7:50 PM MST to 8:10 PM MST
- Where
- Weston County, 3 mi SW of Newcastle
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.817, -104.267
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 4, 7:40 PM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 840 PM MDT FRI JUN 4 2004 .DISCUSSION...SURFACE LOW SITUATED OVER SOUTHWEST SOUTH DAKOTA AND NORTHWEST WYOMING. THUNDERSTORMS CONTINUE OVER SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH NORTHEAST WYOMING. LATEST RUC STILL INDICATING STRONG LIFT OVER THE CWA FOR THE NEXT FEW HOURS. CHANGED WORDING IN THE SOUTHERN ZONES TO NOTE SCATTERED SHOWERS AND THUNDERSTORMS. NO OTHER CHANGES ANTICIPATED AT THIS TIME. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 621 AM MDT FRI JUN 4 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 621 AM MDT (721 AM CDT) FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE TROUGH WILL CROSS THE NORTHERN PLAINS DURING THE AFTERNOON AND EVENING...BRINGING A CHANCE FOR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF NORTHEAST WYOMING AND ALL OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY FOR THE BLACK HILLS AND SOUTHERN SOUTH DAKOTA WITH A BETTER CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
500 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 9 W GLAD VALLEY 45.40N 101.97W
06/04/2004 0.75 INCH ZIEBACH SD PUBLIC
&&
UNRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 547 PM MDT FRI JUN 4 2004 SDZ024-025-027-029-030-041-074-050007- CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-NORTHERN BLACK HILLS- NORTHERN FOOT HILLS-SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS- 547 PM MDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR CUSTER FALL RIVER AND LAWRENCE COUNTIES IN SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CUSTER FALL RIVER AND LAWRENCE COUNTIES HAS BEEN CANCELLED. SCHILD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
556 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 W WANBLEE 43.57N 101.78W
06/04/2004 1.00 INCH JACKSON SD PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
UNRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 638 PM MDT FRI JUN 4 2004 SDZ002-050055- PERKINS- 638 PM MDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR PERKINS COUNTY IN NORTHWEST SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR PERKINS COUNTY HAS BEEN CANCELLED. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 809 PM MDT FRI JUN 4 2004 SDZ013-014-026-028-031-032-042>044-046-047-072-073-050230- BENNETT-CENTRAL BLACK HILLS-HAAKON-JACKSON-MELLETTE- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-ZIEBACH- 809 PM MDT (909 PM CDT) FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH 397 THAT WAS IN EFFECT FOR SOUTH CENTRAL...SOUTHWEST...AND WEST CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED... THE THREAT OF WIDESPREAD SEVERE WEATHER HAS MOVED OUT OF THE AREA... THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. HOWEVER...ISOLATED STRONG STORMS ARE STILL POSSIBLE OVER SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SCHILD
The Rapid City radar (KUDX), 120 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406557.